Doctor insights on:
Cause Of Hypokalemia
Low potassium: Hypokalemia is a low blood potassium level. It can be from many reasons. Usually one sees this with vomiting and diarrhea from gastroenteritis. It is also a common side effect of medications such as diuretics (lasix (furosemide) or Furosemide or hydrochlorothiazide). It can usually be replaced by oral intake of pills or liquid potassium. Sometimes intravenous potassium is needed. Discuss with your doctor. ...Read more
Why low K kid dis?: There are many. The most likely are the medicines beings to treat your high blood pressure and excess fluid depending on how bad kidneys damaged. Can lose from vomit, sweat, diarrhea or not eating enough K. Happy to consult as this is all I do. ...Read moreSee 2 more doctor answers
I take topamax (topiramate) 150 mg per day for headaches/seizures. Is it possible those med adjustments cause my hypokalemia?
Yes its possible.: Yes indeed, topamax (topiramate) can cause infrequent side effects of dehydration, low potassium (hypokalemia), and low calcium (hypocalcemia). Severeal medical studies support this finding. Definitely discuss this with your doctor and see if a different medication might be better for you. ...Read more
Can triamterene affect Aldo/renin serum levels? Trying to determine cause of hypokalemia, been on dyazide (hydrocholorthiazide and triamterene) 8 years for leg edema w/o issue, now low K.
Not common: Both condition can co exist sometimes but not always and not common. ...Read more
No : Just pain.Get a more detailed answer ›
No: A renal cyst is usually a benign formation within the kidney that usually goes unnoticed until one has an imaging study such as an ultrasound or cat scan that reveals it (them). There can be multiple. There is a condition called polycystic disease of the kidney and this is a different story. A cyst in and of itself in the kidney does not cause low potassium levels (hypokalemia). ...Read moreSee 1 more doctor answer
LowK migraine: 39 asks Can nausea with migraine cause hypokalemia. No but if you vomit a lot low K may develop. More likely is that your low K is caused by Conn's Syndrome: Headache is a very common symptom. So if BP high or pee a lot at night come to my Yahoo group hyperaldosteronism at Yahoo.com. I also specialize in this so you can get my second opinion. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Does digoxin cause hypokalemia?
- Causes of hyponatremia and hypokalemia
- Can hypokalemia cause seizures?
- Ask a doctor a question free online
- Does warfarin cause hypokalemia?
- Why does hypokalemia cause muscle weakness?
- Management of hypokalemia
- Talk to a nephrologist online for free